Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RBC and WBC going down even after starting HAART
Jun 6, 2008

My wife is on treatment of Duovir and Effavir since 3/05/08. She is also on anti-tuberclosis treatment since 9/01/08.Her general condition has improved. She has gained about 2.5 kg weight after HAART. However her WBC has come down from 3.83(1/04/08) to 2.97(3/06/08). Her RBC has come down from 4.26 to 3.61 and LYM.has gone up from 71.3 to 74.3.in the same period.Hb has come down from 11.5 to 10.4. Tests have been done in the same laboratory. Before starting treatment her CD4 count was 62. Does it mean that HIV has not been controlled or she has some othe disease

Response from Dr. Young

Thanks for your post.

I'm heartened to hear that your wife is generally doing well with both her tuberculosis and HIV. Duovir (also known as Combivir or AZT+3TC) can cause modest decreases in some of the blood cell counts. Based on what you've listed, I don't think that these slight decreases are of any real significance, nor does this mean that HIV hasn't been controlled.

The best way to assess this question is through a viral load test (if available), otherwise, knowing that she continues to feel well and has gained weight gives very strong evidence of effectiveness.

Best of luck to you and her, BY



Previous
Diarreah?
Next
should I start meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement